# SDR CA050309006

- Difficulty date: March 5, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Airbus A310
- Aircraft time: 48,496 hours
- System (JASC): 5540 · Rudder Structure
- Part: Rudder
- Part number: A5547150002200
- Part serial: 01331
- Condition: Separated
- Location: Empennage
- Part time: 49,202 hours, 13,441 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, F
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER DEPARTURE IN CRUISE AT 35000 FT, THE CREW REPORTED THAT A LOUD BANG WAS HEARD. THE PILOT TOOK MANUAL CONTROL AND RETURNED TO LAND SAFELY AT THE DEPARTING AIRPORT.  VISUAL INSPECTION AFTER LANDING REVEALED THAT A LARGE PORTION OF THE RUDDER SURFACE WAS MISSING.  A PORTION OF THE RUDDER STRUCTURE REMAINED ATTACHED BETWEEN LOWER HINGE AND THE 3 SERVO-CONTROL ATTACHMENT POINTS.  THE EVENT IS SUBJECT TO A FORMAL INVESTIGATION. MFG HAS SENT A TEAM OF SPECIALISTS TO ASSIST THE AUTHORITIES WITH THEIR INVESTIGATION.
